Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 19, 2016, 9:41 AM EDT for 6 counties in Georgia. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2016, 9:41 AM EDT (13:41 UTC)
- Expired
- May 19, 2016, 10:45 AM EDT
- In force
- 64 min
- Issued by
- NWS Atlanta, GA
Counties Emanuel County, GA, Jefferson County, GA, Johnson County, GA, Laurens County, GA, Treutlen County, GA, Washington County, GA
The radar
The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
217
WWUS82 KFFC 191341
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
941 AM EDT THU MAY 19 2016
GAZ073>076-084>086-097-098-111>113-191445-
JOHNSON GA-WHEELER GA-WILKINSON GA-GLASCOCK GA-MONTGOMERY GA-
WASHINGTON GA-LAURENS GA-TOOMBS GA-TREUTLEN GA-BALDWIN GA-EMANUEL GA-
JEFFERSON GA-
941 AM EDT THU MAY 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...NORTHERN WHEELER...
NORTHEASTERN WILKINSON...SOUTHERN GLASCOCK...NORTHERN MONTGOMERY...
WASHINGTON...LAURENS...NORTHERN TOOMBS...TREUTLEN...EASTERN
BALDWIN...EMANUEL AND JEFFERSON COUNTIES UNTIL 1045 AM EDT...
AT 940 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF DEEPSTEP TO 9 MILES EAST OF
RENTZ...AND MOVING EAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DUBLIN...SWAINSBORO...SANDERSVILLE...LYONS...SOPERTON...LOUISVILLE...
MOUNT VERNON...WRIGHTSVILLE...VIDALIA...EAST
DUBLIN...WADLEY...DAVISBORO... TENNILLE...ADRIAN...HARRISON...OAK
PARK...TOOMSBORO...STAPLETON...HIGGSTON AND BARTOW.
LAT...LON 3221 8222 3220 8288 3301 8316 3327 8243
TIME...MOT...LOC 1340Z 259DEG 24KT 3296 8307 3238 8282
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 19, 7:49 AM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, May 19, 7:49 AM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 749 AM EDT THU MAY 19 2016 .PREV DISCUSSION... /Issued / SHORT TERM /Today through Friday/... Nearly stationary front located roughly along a La Grange to Atlanta to Gainesville line this morning...as evidenced by the wind field. Short term models having some difficulty with the front's location but generally hold it over the forecast area today, as surface high pressure builds down the Mid Atlantic coast setting up a wedge front tonight, with winds across north and much of central GA shifting out of the NE his evening and out of the E overnight. Moist upper level flow out of the SW will remain across the area the period, with ripples in the flow aiding in thunderstorm development. Best chances for showers and thunderstorms today will be across east central GA where short term models depicting vort max through early evening - there is some uncertainty due to discrepancies in location and strength, however models are showing mucapes in 1500-2000 j/kg range. On Friday, models diverge on surface low strength and path as it lifts out of Gulf into TN Valley by the end of the period. The other limiting factor will be the wedge front and its impact on the atmosphere's ability to destabilize. With moderate MLCAPE, abundant deep layer moisture, and shear available expect heavy rainfall and strong thunderstorms will be persistent through the day. Guidance temperatures have been 2-5 degrees too cold over the past several days, and expect one more day of near normal temperatures today. have gone several degrees above guidance for this afternoon highs, over all but NE GA where NE to E winds will keep slightly cooler temperatures, so have gone 1-2 degrees above normal for that area. For Friday afternoon temperatures across north and portions of central GA will as much as 10 degrees cooler than today. Atwell LONG TERM /Friday Night through Wednesday/... The extended period begins in the middle of an ongoing event as a trof axis is working east across the region. Showers and thunderstorms are expected to be fairly widespread during the evening hours friday as a surface low tracks across north GA or southern TN. Complicated by a wedge in place at the surface...severe weather probabilities are difficult to determine as the wedge should be eroding during the day and evening. Best chances for severe should be confined to the area surrounding the wedge boundary...wherever that ends up setting up and eroding to. SPC has put the entire region in a marginal risk with the slight risk region butting up against the southern CWA boundary. Instability appears to be the biggest question mark and limiting factor...however...given the decent veering in the lowest 3 km as a result of easterly flow within the wedge zone...any uptick in instability would increase the severe probs. Also not very impressed with mid-level lapse rates aoa 5.5 deg c/km per GFS...would like to see those numbers closer to 6.5 for higher confidence in the severe potential. Believe those numbers are lower as a result of the very saturated column. PW values on Friday PM are pushing 1.75 inches across the Central and North part of the state...which is at the climatological maximum for this time of year. As a result...very heavy downpours with any thunderstorms can be expected and rainfall rates may become an issue in some of the areas that more commonly flood. Hi-res WRF runs suggest a line of storms moving into the state around 18z on Friday with greatest focus south of I-20. Too early to tell at this point as Gulf Coast convection could also play a role in what transpires. Nonetheless...showers and storms should be numerous Friday and Friday night and continue to carry likely pops. main trof axis shifts east by saturday and most of the western half of the state should clear out and dry out. however...the trof is expected to transition to a cut off low off of the N. Carolina coast during the day Sunday. Wrap around moisture and disturbances riding down the backside of the trof would allow for some showers...maybe a TS to occur on Sunday...particularly East of I-75. very dry air works in by monday but is quickly overtaken by slight west to northwesterly flow by tuesday. Reintroduced rain chances as a disturbance in that flow may roll through late Tuesday. Temps by Monday through mid-week are expected to creep back above normal. KS && .AVIATION... 12Z Update... MVFR/VFR conditions prevail although patchy IFR/LIFR noted near TAf sites. Will keep a FEW008-010 through 14-15z. Otherwise, expect MVFR to low VFR today to deteriorate overnight with IFR/LIFR by daybreak tomorrow. Winds will be variable...ATL area sites will favor W through 00z then shift N and NE. AHN will favor S and SE winds, shifting E by 00Z, and CSG/MCN will favor SW winds. Wind speeds will be 4-9kts. Convection will be isolated to scattered throughout the period,and too low to include in TAFs. //ATL Confidence...12Z Update... medium confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 78 60 69 60 / 50 40 80 80 Atlanta 81 62 72 62 / 40 40 70 70 Blairsville 73 56 66 57 / 40 50 80 80 Cartersville 81 61 73 60 / 20 40 80 70 Columbus 83 66 79 65 / 40 30 70 70 Gainesville 77 59 67 59 / 30 40 80 80 Macon 82 65 78 65 / 60 40 70 80 Rome 82 61 74 60 / 20 40 80 60 Peachtree City 80 62 74 61 / 40 40 70 70 Vidalia 82 67 81 68 / 70 50 70 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....30 AVIATION...Atwell
Hazardous weather outlook, May 19, 5:46 AM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 546 AM EDT THU MAY 19 2016 GAZ006>009-013>016-020>025-027-031>039-042>062-066>076-078>086- 089>098-102>113-200400- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL- CHATTAHOOCHEE-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-CRISP- DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-FORSYTH- GILMER-GLASCOCK-GREENE-GWINNETT-HALL-HANCOCK-HARRIS-HEARD-HENRY- HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS- LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-SPALDING- STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-TOWNS- TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALTON-WARREN-WASHINGTON- WEBSTER-WHEELER-WHITE-WILCOX-WILKES-WILKINSON- 546 AM EDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... A WEAK DISTURBANCE WILL BE MOVING ACROSS CENTRAL GEORGIA DURING THE MORNING AND EARLY AFTERNOON HOURS TODAY. COMBINED WITH A STALLED FRONTAL BOUNDARY ALONG THE INTERSTATE 85 CORRIDOR...SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF INTERSTATE 85 TODAY. WHILE SEVERE STORMS ARE NOT EXPECTED...ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME AND FREQUENT LIGHTNING. WEATHER HAZARDS EXPECTED... HEAVY RAIN AND FREQUENT LIGHTNING CAN BE EXPECTED WITHIN ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ON FRIDAY AND FRIDAY NIGHT. THERE IS A CHANCE THAT A FEW STORMS COULD BE SEVERE PRODUCING FREQUENT LIGHTNING AND GUSTY WINDS. HEAVY RAINFALL IS EXPECTED DURING THE AFTERNOON AND EVENING HOURS ON FRIDAY WITH AMOUNTS OF 1 TO 2 INCHES COMMON. SOME LOCATIONS MAY RECEIVE UP TO 3 INCHES BY SATURDAY AM. A FEW ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY ALTHOUGH THE GREATEST RISK WILL BE ALONG AND EAST OF INTERSTATE 75. WEATHER HAZARDS EXPECTED... HEAVY RAINFALL...FREQUENT LIGHTNING...AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. GAZ001>005-011-012-019-030-041-200400- CATOOSA-CHATTOOGA-DADE-FLOYD-GORDON-HARALSON-MURRAY-POLK-WALKER- WHITFIELD- 546 AM EDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST GEORGIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ON FRIDAY AND FRIDAY NIGHT. THERE IS A CHANCE THAT A FEW STORMS COULD BE SEVERE PRODUCING FREQUENT LIGHTNING AND GUSTY WINDS. HEAVY RAINFALL IS EXPECTED DURING THE AFTERNOON AND EVENING HOURS ON FRIDAY WITH AMOUNTS OF 1 TO 2 INCHES COMMON. SOME LOCATIONS MAY RECEIVE UP TO 3 INCHES BY SATURDAY AM. A FEW ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY ALTHOUGH THE GREATEST RISK WILL BE ALONG AND EAST OF INTERSTATE 75. WEATHER HAZARDS EXPECTED... HEAVY RAINFALL...FREQUENT LIGHTNING...AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 19, 6:22 AM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 AM EDT THU MAY 19 2016
GAZ080-091>093-191100-
MARION GA-MACON GA-TAYLOR GA-SCHLEY GA-
622 AM EDT THU MAY 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION...
NORTHWESTERN MACON...SOUTHERN TAYLOR AND SCHLEY COUNTIES UNTIL 700 AM
EDT...
AT 622 AM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF BUENA
VISTA...MOVING EAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUENA
VISTA...BUTLER...OGLETHORPE...MONTEZUMA...REYNOLDS...IDEAL...RUPERT..
.
POTTERVILLE...GARDEN VALLEY...DOYLE...FOUNTAINVILLE...HICKS...MAUK...
BARTLETT...MURRAYS CROSSROADS...CHARING...TAZEWELL...OAKLAND AND
WHITEWATER STATE PARK.
LAT...LON 3227 8450 3252 8456 3260 8410 3228 8404
TIME...MOT...LOC 1022Z 265DEG 28KT 3241 8444Special weather statement, May 19, 8:36 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
836 AM EDT THU MAY 19 2016
GAZ072-073-082>084-191315-
TWIGGS GA-WILKINSON GA-BALDWIN GA-JONES GA-BIBB GA-
836 AM EDT THU MAY 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TWIGGS...NORTHWESTERN
WILKINSON...WESTERN BALDWIN...SOUTHEASTERN JONES AND NORTHEASTERN
BIBB COUNTIES UNTIL 915 AM EDT...
AT 835 AM EDT...A STRONG THUNDERSTORM WAS 7 MILES EAST OF MACON...
MOVING NORTHEAST AT 35 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MACON...MILLEDGEVILLE...GRAY...JEFFERSONVILLE...IRWINTON...GORDON...I
VEY... MCINTYRE...TOOMSBORO...MIDWAY-
HARDWICK...MERIWETHER...MARION...SCOTTSBORO...
FRANKLINTON...GRISWOLDVILLE...MYRICKS MILL...POSTELL...ALLENWOOD...
FITZPATRICK AND GREENBERRY CROSSROADS.
LAT...LON 3298 8370 3317 8329 3285 8305 3263 8349
TIME...MOT...LOC 1235Z 233DEG 29KT 3286 8353Special weather statement, May 19, 8:59 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 AM EDT THU MAY 19 2016
GAZ096-105>110-191330-
DODGE GA-BLECKLEY GA-TELFAIR GA-CRISP GA-WILCOX GA-DOOLY GA-
PULASKI GA-
859 AM EDT THU MAY 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR DODGE...SOUTHERN BLECKLEY...
SOUTHWESTERN TELFAIR...NORTHEASTERN CRISP...WILCOX...SOUTHEASTERN
DOOLY AND PULASKI COUNTIES UNTIL 930 AM EDT...
AT 857 AM EDT...A STRONG THUNDERSTORM WAS NEAR PINEVIEW...OR 13 MILES
SOUTHWEST OF HAWKINSVILLE...MOVING EAST AT 35 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
EASTMAN...HAWKINSVILLE...ABBEVILLE...ROCHELLE...MILAN...PINEVIEW...RH
INE... PITTS...UNION...ANTIOCH CHURCH...HARTFORD...PULASKI STATE
PRISON...CEDAR CREEK...POPE CITY...MOBLEY CROSSING...OCMULGEE
BANKS...OWENSBORO... TIPPETTVILLE...YONKERS AND SEVILLE.
LAT...LON 3188 8375 3232 8354 3239 8312 3186 8306
TIME...MOT...LOC 1257Z 256DEG 28KT 3210 8356Special weather statement, May 19, 9:10 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
910 AM EDT THU MAY 19 2016
GAZ049-050-060-061-072>074-084-085-097-191400-
JOHNSON GA-WILKINSON GA-MORGAN GA-WASHINGTON GA-LAURENS GA-
BALDWIN GA-JONES GA-GREENE GA-PUTNAM GA-HANCOCK GA-
910 AM EDT THU MAY 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...WILKINSON...
SOUTHEASTERN MORGAN...WESTERN WASHINGTON...NORTHERN LAURENS...
BALDWIN...NORTHEASTERN JONES...SOUTHEASTERN GREENE...PUTNAM AND
HANCOCK COUNTIES UNTIL 1000 AM EDT...
AT 910 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF EATONTON TO NEAR MONTROSE...AND
MOVING NORTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MILLEDGEVILLE...DUBLIN...EATONTON...SANDERSVILLE...GREENSBORO...
WRIGHTSVILLE...SPARTA...IRWINTON...EAST
DUBLIN...GORDON...TENNILLE...IVEY...
MCINTYRE...DUDLEY...HARRISON...TOOMSBORO...OCONEE...MONTROSE...DEEPST
EP AND PHOENIX.
LAT...LON 3246 8313 3327 8354 3367 8318 3264 8255
TIME...MOT...LOC 1310Z 220DEG 17KT 3325 8346 3258 8312Special weather statement, May 19, 9:41 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
941 AM EDT THU MAY 19 2016
GAZ073>076-084>086-097-098-111>113-191445-
JOHNSON GA-WHEELER GA-WILKINSON GA-GLASCOCK GA-MONTGOMERY GA-
WASHINGTON GA-LAURENS GA-TOOMBS GA-TREUTLEN GA-BALDWIN GA-EMANUEL GA-
JEFFERSON GA-
941 AM EDT THU MAY 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...NORTHERN WHEELER...
NORTHEASTERN WILKINSON...SOUTHERN GLASCOCK...NORTHERN MONTGOMERY...
WASHINGTON...LAURENS...NORTHERN TOOMBS...TREUTLEN...EASTERN
BALDWIN...EMANUEL AND JEFFERSON COUNTIES UNTIL 1045 AM EDT...
AT 940 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF DEEPSTEP TO 9 MILES EAST OF
RENTZ...AND MOVING EAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DUBLIN...SWAINSBORO...SANDERSVILLE...LYONS...SOPERTON...LOUISVILLE...
MOUNT VERNON...WRIGHTSVILLE...VIDALIA...EAST
DUBLIN...WADLEY...DAVISBORO... TENNILLE...ADRIAN...HARRISON...OAK
PARK...TOOMSBORO...STAPLETON...HIGGSTON AND BARTOW.
LAT...LON 3221 8222 3220 8288 3301 8316 3327 8243
TIME...MOT...LOC 1340Z 259DEG 24KT 3296 8307 3238 8282The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 6:22 AM EDT | Special Weather Statement | FFC | Taylor | 38 min |
| May 19, 8:36 AM EDT | Special Weather Statement | FFC | Baldwin, Jones, Twiggs, Wilkinson | 39 min |
| May 19, 8:59 AM EDT | Special Weather Statement | FFC | Dodge, Pulaski, Wilcox | 31 min |
| May 19, 9:10 AM EDT | Special Weather Statement | FFC | Baldwin, Greene, Hancock, Johnson, Putnam, Washington and 1 more | 50 min |
| May 19, 10:43 AM EDT | Special Weather Statement | FFC | Emanuel, Jefferson, Montgomery, Telfair, Toombs, Treutlen and 1 more | 32 min |
| May 19, 11:34 AM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Toombs | 26 min |
| May 19, 3:39 PM EDT | Special Weather Statement | FFC | Crawford | 36 min |
| May 19, 3:57 PM EDT | Special Weather Statement | FFC | Butts | 33 min |
| May 19, 4:03 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford | 42 min |
| May 19, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Peach, Twiggs | 34 min |
| May 19, 4:47 PM EDT | Special Weather Statement | FFC | Houston, Macon, Peach, Schley | 28 min |
| May 19, 5:31 PM EDT | Special Weather Statement | FFC | Hancock | 29 min |
| May 19, 5:34 PM EDT | Special Weather Statement | FFC | Jones | 26 min |
| May 19, 5:46 PM EDT | Special Weather Statement | FFC | Baldwin | 29 min |
| May 19, 5:52 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 38 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.